Asymptotic Stresses around a Crack Tip at the Interface between Planar or Cylindrical Bodies
Digital Object Identifier (DOI)
Closed-form equations are derived for the asymptotic stresses in the neighborhood of a crack tip impinging on an interface between two isotropic materials. The symmetric problem is considered and follows from an exact elasticity solution formulated by Gupta . The equations are valid for the planar problem, where the interface is straight and also for an axisymmetric problem in the presence of an annular or penny-shaped crack. The equations may serve to establish a tentative criterion that defines the subsequent direction of a crack impinging on a bimaterial interface. The ambiguity of the asymptotic stress state is highlighted and plausible application of the results is discussed.
Was this content written or created while at USF?
Citation / Publisher Attribution
International Journal of Fracture, v. 71, issue 2, p. 151-164
Scholar Commons Citation
Pagano, N.J. and Kaw, Autar, "Asymptotic Stresses around a Crack Tip at the Interface between Planar or Cylindrical Bodies" (1995). Mechanical Engineering Faculty Publications. 183.